Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 113, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Sep 15, 2013, 3:27 PM MDT for Grant County, New Mexico. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2013, 3:27 PM MDT (21:27 UTC)
- Expired
- Sep 16, 2013, 3:15 AM MDT
- In force
- 12 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, NM
The radar
The El Paso radar (KEPZ), 211 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.5 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1817 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
535
WGUS54 KEPZ 152127
FFWEPZ
NMC017-160915-
/O.NEW.KEPZ.FF.W.0113.130915T2127Z-130916T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
327 PM MDT SUN SEP 15 2013
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL GRANT COUNTY IN SOUTHWEST NEW MEXICO...
* UNTIL 315 AM MDT MONDAY
* HEAVY RAINFALL LATE SATURDAY NIGHT AND INTO THE MORNING HOURS OF
SUNDAY ACROSS THE GILA REGION...INCLUDING OVER THE
WHITEWATER-BALDY AND MILLER FIRE BURN SCARS...IS RESULTING IN
ANOTHER VERY HEAVY RUNOFF INTO THE GILA RIVER. VERY HIGH FLOWS
HAVE ALREADY BEEN REPORTED IN AND AROUND GILA HOT SPRINGS. THIS
WATER WILL WORK ITS WAY DOWNSTREAM AND COULD EFFECT THE REGION
NEAR THE TOWNS OF GILA AND CLIFF LATER THIS EVENING. IF YOU LIVE
NEAR THE GILA RIVER OR HAVE INTEREST NEAR THE RIVER BETWEEN GILA
HOT SPRINGS AND GILA AND CLIFF KEEP AN EYE ON THE RIVER AND STAY
ALERT FOR FOLLOW UP STATEMENTS AND WARNINGS.
* LOCATIONS IMPACTED INCLUDE...
GILA HOT SPRINGS...
GILA...
CLIFF...
GILA RIPARIAN PRESERVE...
ADDITIONAL RAIN DURING THIS EVENING AND OVERNIGHT INTO MONDAY
MORNING OVER THE TERRAIN THAT DRAINS INTO THE GILA RIVER OVER THE
WILDERNESS AREAS NORTH OF GILA HOT SPRINGS COULD LEAD TO ADDITIONAL
HIGH FLOWS ALONG THE GILA RIVER FROM GILA HOT SPRINGS DOWN TOWARD
GILA AND CLIFF. IF YOU HAVE INTERESTS NEAR THE RIVER TAKE ACTION TO
PROTECT LIVES AND PROPERTY.
LAT...LON 3311 10855 3311 10834 3320 10829 3320 10816
3302 10827 3303 10848 3293 10853 3294 10865
3295 10865
$$
TSBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 3:21 PM MDT, 6 minutes earlier.
Area forecast discussion, Sep 15, 3:21 PM MDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 321 PM MDT SUN SEP 15 2013 .SYNOPSIS... A RIDGE OF HIGH PRESSURE FROM THE SOUTHEASTERN U.S. ACROSS NORTHERN MEXICO WILL PERSIST THROUGH MOST OF THE WEEK AHEAD. FOR THE MOST PART THIS SHOULD LIMIT THUNDERSTORM COVERAGE TO ISOLATED...AND MAINLY OVER MOUNTAINS. SOME HEAVY RAINFALL IS STILL POSSIBLE TONIGHT OVER THE UPPER GILA RIVER BASIN...RESULTING IN OCCASIONAL PERIODS OF HIGH WATER LEVELS AND FLOODING ALONG THE GILA RIVER. SOME OF THE MOISTURE FROM HURRICANE MAY MOVE ACROSS WEST TEXAS TUESDAY AND WEDNESDAY FOR SOME ADDITIONAL THUNDERSTORM DEVELOPMENT. TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH THE WEEK AHEAD. && .DISCUSSION... MAIN LARGE SCALE WEATHER PATTERN OVER THE NEXT WEEK WILL BE TWO HIGH PRESSURE CENTERS ALOFT...ONE OVER THE BAJA AND ONE OVER THE SE U.S...WITH A RIDGE BETWEEN THE TWO HIGHS ACROSS NORTHERN MEXICO. MODELS CONTINUE TO SHOW STANDING LONG WAVE TROUGH BETWEEN THE HIGHS OVER WESTERN NEW MEXICO. THIS AREA RECEIVED HEAVY RAIN OVERNIGHT THIS MORNING AS A SHORT WAVE TROUGH MOVED THROUGH THE AREA. 3-5 INCHES OF RAIN LIKELY FELL OVER PARTS OF THE EXTREME UPPER GILA RIVER BASIN...WITH PW'S OF AROUND 1 INCH. MODELS SHOW PW'S BIT LESS TONIGHT AROUND .8 - .9 INCHES. WITH TRAINING CELLS POSSIBLE WOULD STILL GUESS 2-4 INCHES OF RAIN THROUGH MONDAY MORNING IS POSSIBLE IN THIS AREA. WILL ISSUE FLASH FLOOD WARNING HERE SHORTLY FROM GILA UPSTREAM. WILL HAVE TO WATCH DOWN STREAM GAGES BEHAVIOR FOR POSSIBLE FLASH FLOOD WARNINGS FURTHER DOWN STREAM TONIGHT. REST OF THE WEEK IS DRIVEN BY THE POSITION OF THE HIGH PRESSURE RIDGE. BY MONDAY NIGHT AND TUESDAY THE RIDGE DRIFTS SLIGHTLY NORTH AND ALLOWS STANDING LONG WAVE TROUGH TO DAMPEN OUT...ENDING HEAVY RAIN POTENTIAL OVER THE NW CWA. MODELS CONTINUE TO SHOW SOME MOISTURE FROM HURRICANE INGRID DRIFTING UP OVER WEST TEXAS MONDAY NIGHT AND TUESDAY BUT NONE OF THEM PLAY UP MUCH INCREASE IN POPS. LOOKS LIKE EAST PACIFIC HIGH SHIFTS FAR ENOUGH EAST TO INTRODUCE WEST/NORTHWEST FLOW AND KEEP THE BULK OF THIS MOISTURE EAST OF THE CWA. DID INCREASE CLOUDS AND POPS A BIT BUT FOR NOW DOES NOT LOOK TO HAVE A SIGNIFICANT IMPACT ON OUR FORECAST AREA. LONGER TERM MODELS SHOWING UPPER HIGH CONSOLIDATING OVER SOUTH TEXAS/NORTHEASTERN MEXICO TOWARDS NEXT WEEK. THIS SHOULD LIMIT AREA THUNDERSTORM ACTIVITY TO ISOLATED MOUNTAIN STORMS. && .AVIATION...VALID 16/00Z-17/00Z... MOSTLY VFR THROUGH THE PERIOD. THERE WILL BE ISOLATED SCATTERED SHOWERS AND THUNDERSTORMS MAINLY OVER THE SACRAMENTO MTNS AND IN THE GILA REGION TIL 06Z WITH ISOLATED ACTIVITY OVER THE REST OF THE AREA. MONDAY AFTN/EVE EXPECT P6SM FEW-SCT120 SCT-BKN200 WITH AREAS OF MVFR TO IFR VCNTY THUNDERSTORMS. && .FIRE WEATHER... SOME DRYING IS OCCURRING ACROSS THE REGION AS THE SUBTROPICAL MOISTURE PLUME FROM MEXICO HAS BEEN CUT OFF TEMPORARILY. HOWEVER ENOUGH LOW LEVEL MOISTURE REMAINS FOR ISOLATED TO SCATTERED STORMS TO DEVELOP AGAIN ACROSS THE FIRE WEATHER ZONES TODAY AND MONDAY. FORECAST MODELS BRING IN SOME ADDITIONAL TROPICAL MOISTURE FROM THE SOUTH LATER MONDAY AND TUESDAY WHICH WILL CONTINUE TO FUEL ISOLATED TO SCATTERED SHOWERS AND STORMS INTO THE WEEKEND. MIN RH VALUES WILL RUN FROM 30% TO 40% LOWLANDS AND 40% TO 55% HIGHLANDS SUNDAY AND MONDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 68 88 69 87 67 / 10 20 10 20 10 SIERRA BLANCA 62 88 63 87 61 / 10 20 10 20 10 LAS CRUCES 63 86 64 85 62 / 10 10 10 20 10 ALAMOGORDO 65 89 66 88 64 / 20 20 10 20 10 CLOUDCROFT 47 65 49 64 47 / 20 30 20 30 30 TRUTH OR CONSEQUENCES 61 86 62 85 60 / 20 10 10 20 10 SILVER CITY 59 80 61 79 59 / 20 20 20 20 10 DEMING 62 86 63 85 61 / 10 10 10 10 10 LORDSBURG 63 87 64 86 62 / 20 10 10 10 0 WEST EL PASO METRO 68 88 69 87 67 / 10 20 10 20 10 DELL CITY 62 88 63 87 61 / 10 20 10 20 10 FORT HANCOCK 66 91 67 90 65 / 10 20 10 20 10 LOMA LINDA 62 86 64 85 62 / 20 20 10 20 10 FABENS 68 88 69 87 67 / 10 20 10 20 10 SANTA TERESA 65 87 66 86 64 / 10 10 10 20 10 WHITE SANDS HQ 64 86 65 85 63 / 10 20 10 20 10 JORNADA RANGE 62 86 63 85 61 / 20 10 10 20 10 HATCH 62 83 63 82 61 / 20 10 10 10 10 COLUMBUS 65 86 66 85 64 / 10 10 10 10 10 OROGRANDE 66 88 67 87 65 / 10 20 10 20 10 MAYHILL 52 72 54 71 52 / 20 30 20 30 20 MESCALERO 52 76 54 75 52 / 20 30 20 30 30 TIMBERON 50 75 52 74 50 / 20 30 20 30 30 WINSTON 52 77 53 76 50 / 30 20 20 20 10 HILLSBORO 58 84 60 83 58 / 20 10 10 20 10 SPACEPORT 61 85 62 84 60 / 20 10 10 10 10 LAKE ROBERTS 55 80 58 79 54 / 30 20 20 20 10 HURLEY 58 82 60 81 58 / 20 10 20 20 10 CLIFF 53 83 56 82 54 / 50 20 20 20 10 MULE CREEK 51 85 53 84 51 / 20 20 20 10 10 FAYWOOD 59 83 61 82 59 / 20 10 20 20 10 ANIMAS 63 87 64 86 62 / 20 10 10 10 0 HACHITA 61 85 62 84 60 / 10 10 10 10 10 ANTELOPE WELLS 59 85 60 84 58 / 10 10 10 10 10 CLOVERDALE 58 85 60 84 58 / 20 10 20 10 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && HEFNER/NOVLAN
Hazardous weather outlook, Sep 15, 11:24 AM MDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1124 AM MDT SUN SEP 15 2013 NMZ401-404-161730- UPPER GILA RIVER VALLEY-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY- 1124 AM MDT SUN SEP 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...FLASH FLOOD WARNING LIKELY TO REMAIN IN EFFECT THROUGH TONIGHT... HEAVY RAINFALL LAST NIGHT IN THE UPPER GILA RIVER BASIN HAS LED TO SIGNIFICANT RISES ALONG THE ENTIRE STRETCH OF THE GILA RIVER THROUGH NEW MEXICO. ADDITIONAL MODERATE TO HEAVY RAINFALL IS EXPECTED TONIGHT OVER THE UPPER GILA RIVER BASIN AND WHITEWATER/BALDY BURN SCAR...LEADING TO POTENTIAL FLOODING AND MASSIVE DEBRIS FLOW AGAIN ON MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED THUNDERSTORMS POSSIBLE EACH DAY...BUT NO WIDESPREAD HEAVY RAINFALL EXPECTED. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER INFORMATION ALONG THE GILA RIVER WOULD BE GREATLY APPRECIATED. NMZ402-403-405>417-TXZ418>424-161730- SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1124 AM MDT SUN SEP 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS...MOSTLY OVER MOUNTAIN AREAS. BRIEF HEAVY RAINFALL POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED THUNDERSTORMS POSSIBLE EACH DAY...MOSTLY OVER MOUNTAINS IN THE AFTERNOONS AND ALL AREAS IN THE EVENINGS. .SPOTTER INFORMATION STATEMENT... HEFNER
In the hours before
Special weather statement, Sep 15, 1:32 PM MDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 132 PM MDT SUN SEP 15 2013 NMZ415-416-152015- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-SACRAMENTO MOUNTAINS ABOVE 7500 FEET NM- 132 PM MDT SUN SEP 15 2013 ...STRONG THUNDERSTORMS THREATENING NORTHERN OTERO COUNTY THROUGH 215 PM MDT... AT 120 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 15 MILES SOUTHEAST OF RUIDOSO...MOVING NORTHEAST AT 5 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF NORTHERN OTERO COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. FAUSETT
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 11:14 PM MDT | Flash Flood Warning | EPZ | Grant, Hidalgo | 4 hr |
| Sep 15, 3:30 AM MDT | River Flood Warning | EPZ | Hidalgo | 20 hr |
| Sep 15, 4:07 AM MDT | Flash Flood Warning | EPZ | Grant, Hidalgo | 11 hr |
| Sep 15, 2:26 PM MDT | Areal Flood Advisory | EPZ | Otero | 2 hr |
| Sep 15, 4:24 PM MDT | Areal Flood Advisory | EPZ | Sierra | 111 min |
| Sep 15, 4:28 PM MDT | Areal Flood Advisory | EPZ | Otero | 2 hr |
| Sep 15, 4:32 PM MDT | Flash Flood Warning | EPZ | Grant | 3 hr |
| Sep 15, 4:39 PM MDT | Flash Flood Warning | EPZ | Otero | 96 min |
| Sep 15, 5:22 PM MDT | Flash Flood Warning | EPZ | Otero | 83 min |
| Sep 15, 5:50 PM MDT | Flash Flood Warning | EPZ | Otero | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.